Radiation & Chemo while on Lovonox

Hi friends. Since the recent diagnosis of anal cancer I will be seeing the Radiologist this week. I am wondering if there are suggestions for questions for the doctors concerning my anticoagulation. I am on Lovonox injections since the colonoscopy 3 weeks ago but wish I was back on Warfarin to really know my INR.

I know there will be burning from radiation and blood thinners have my skin very thin and dry. Getting a little scared as we make decisions on treatments. Wish I didn't need chemo. My Hematologist just happens to be my Oncologist but I'm waiting for an appointment with her.

19 Replies

oldestnewest
  • I think I just need to reassure you that being on LMWHeparin is a very safe alternative to warfarin. Women who are pregnant have to take it and it's without issue so providing it's the correct dose I don't think you should worry. I've been injecting for 6 years!

    Good luck with your treatment, of course you are concerned, it's only natural. Try and keep a positive state of mind and stress levels down, a good determination is also required. Please do come back and keep us updated. X

  • Thanks I'm trying to stay positive and praying.

  • What kind of pain medication without aspirin have you taken? Tylenol?

  • when I had radiation therapy years ago, I bought a jug of aloe vera juice and put some in a spray bottle and sprayed it on the area being treated after my shower. No burning of my skin, but I was in my 50's at the time. The juice might need to be refrigerated.

  • I will look into the aloe Vera for the burning. Thanks Rosemary.

  • Thinking of you. Remember slow deep breaths, you've got this🥊

  • Thanks Cindy.

  • Hi, I was on injections for over 10 years as couldnt take warfarin, no you cant check levels re INR as it doesnt effect that but it was excellent for me, would always be my preference and felt very safe, with your treatment plan I would say the best thing for you. Im sure you dont feel like eating, but at least you dont have to worry what you eat but please try and look after yourself.

    Understandable your scared - I would be, take day by day and come talk to us. Your stronger than you think.

    Will be really thinking of you and praying everything goes ok xxxx

  • Thanks Holly.

  • We're all here for each other. You are in our thoughts and prayers, and if you need to share thoughts, ruminations and fears - post away.

    Gina in the beautiful hills of West Virginia

  • Thanks so much Gina. My husband is from Beckley, WV and yes, it is so beautiful there.

  • I finished Chemo 14 months ago did 4 by 5 day cycles over 100 hrs on the drip... good luck.. it's everything they say it is but just trust the brilliant brilliant people treating you.

    One of the main reasons they drop warfarin is that the chemo drugs can affect it so lovenox or heparin are safer options. I spent over 7 months injecting from the moment I was diagnosed to bridge for the op until end of chemo. It gives the ol radiographers a scare if they don't know hahaha

    Wish you all the best... be strong

  • Thank you for sharing your information. I see Oncologist this Friday for treatment plan. I really don't want Chemo....

  • I didnt either but it had spread.

    There are very many types of drugs used and different regimes/coctails for different cancers and stages.. amazed me how targeted they are as you just assume chemo is chemo. I hope yours is a kinder regime. Mine was pretty aggressive short sharp shock but I was fortunate not to then need radiotherapy as the chemo worked so well.

    Sending my love and strength.

  • Cheddar: How long ago was this and are you still cancer free?Cindy

  • Finished Chemo 14 months ago and yes so far so good. On 4 month monitoring now in yr 2.

  • Thank you God, I'm happy for you🙏🏻Please be healthy.

  • Linda, I just wanted you to know that prayers are going up for you and your doctors. Never forget the power of Praise.

  • Thank you for the prayers and good wishes. Radiation will be 30 treatments in six weeks. I was very glad they understood about my APS. I explained that my skin is so thin after being on Warfarin for so long. They talked about the effects of burning from the radiation.

    I see Oncologist tomorrow. Still researching alternatives.

You may also like...